Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 29, 2007, 6:38 AM CDT for Butler County, Cowley County, Sumner County, Kansas. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 6:38 AM CDT (11:38 UTC)
- Expired
- Jun 29, 2007, 12:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Butler County, KS, Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:06 AM CDT | FLASH FLOOD | 2 N Rose Hill, KS | FLOODED LOW WATER CROSSING IN THE 8 MILE CREEK AREA. RAINFALL HAS BEEN ONE INCH AN HOUR. |
| Jun 29, 8:10 AM CDT | FLASH FLOOD | Douglass, KS | FLOODED LOW WATER CROSSINGS IN THE VICINITY OF DOUGLASS AND IN THE 8 MILE CREEK AREA. |
| Jun 29, 8:55 AM CDT | FLASH FLOOD | 2 Se Augusta, KS | WATER OVER ROAD AND BARRICADED, 1.5 MILES NORTH OF SW 140TH STREET AT HAVERHILL ROAD. |
| Jun 29, 8:57 AM CDT | FLASH FLOOD | 2 S Augusta, KS | WATER OVER ROAD AND BARRICADED ON SW 80TH STREET, WEST OF HIGHWAY 77. |
| Jun 29, 8:58 AM CDT | FLASH FLOOD | 1 S Rosalia, KS | WATER OVER ROAD AND BARRICADED ONE-HALF MILE SOUTH OF HIGHWAY 54 AT 1000 SE FLINT HILLS ROAD. |
| Jun 29, 9:42 AM CDT | FLASH FLOOD | 5 Wsw Augusta, KS | WATER OVER ROAD AND BARRICADED 5 MILES SOUTH OF HIGHWAY 54 ON SANTE FE LAKE ROAD. |
| Jun 29, 9:50 AM CDT | FLASH FLOOD | 3 N Caldwell, KS | WATER OVER K 49 AND 140TH STREET NEAR CALDWELL. WATER IS ALSO BEING REPORTED OVER NORTHEAST OXFORD ROAD. |
| Jun 29, 9:52 AM CDT | FLASH FLOOD | 7 E Arkansas City, KS | COWLEY HIGHWAY 1 AND 6 NEAR SILVERDALE IS UNDERWATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 291140
FFWICT
KSC015-035-191-291745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
638 AM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1245 PM CDT.
* AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN 1 AND 3 INCHES OF RAIN HAVE FALLEN
ACROSS THE AREA DURING THE LAST COUPLE OF HOURS...WITH ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ARGONIA...ARKANSAS CITY...ATLANTA...AUGUSTA...BELLE PLAINE...
BENTON...BURDEN...CALDWELL...CAMBRIDGE...CASSODAY...CONWAY
SPRINGS...DEXTER...DOUGLASS...EL DORADO...ELBING...GEUDA SPRINGS...
HUNNEWELL...LATHAM...LEON...MAPLE CITY...MAYFIELD...MILAN...
OXFORD...POTWIN...ROSALIA...SOUTH HAVEN...TOWANDA...UDALL...
WELLINGTON...WINFIELD...EL DORADO LAKE...PERTH...RIVERDALE...
ROCK...STROTHER FIELD AIRPORT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3698 9780 3699 9651 3747 9651 3809 9652
3808 9714 3748 9714 3746 9779
$$
COX1 follow-up statement
000
WGUS73 KICT 291522
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1016 AM CDT FRI JUN 29 2007
KSC015-035-191-291745-
BUTLER KS-SUMNER KS-COWLEY KS-
1016 AM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
COWLEY...SUMNER AND BUTLER COUNTIES...
AT 1000 AM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT FLOODING
ACROSS COWLEY...SUMNER AND BUTLER COUNTIES.
AT 1000 AM CDT...LAW ENFORCEMENT REPORTED WATER OVER K 49
AND 140TH STREET NEAR CALDWELL ALONG WITH WATER OVER NORTHEAST
OXFORD ROAD IN SUMNER COUNTY. IN COWLEY COUNTY HIGHWAY 1 AND 6 NEAR
SILVERDALE IS UNDERWATER. BUTLER COUNTY OFFICIALS REPORT WATER OVER
ROAD AND BARRICADED ONE-HALF MILE SOUTH OF HIGHWAY 54 AT 1000 SE
FLINT HILLS ROAD. IN ADDITION...WATER IS OVER ROAD AND BARRICADED ON
SW 80TH STREET...WEST OF HIGHWAY 77 IN BUTLER COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3698 9780 3699 9651 3747 9651 3809 9652
3808 9714 3748 9714 3746 9779
$$
LAWSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:16 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 29, 3:16 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 AM CDT FRI JUN 29 2007 .DISCUSSION... THE MAIN QUESTION WITH THIS FORECAST PACKAGE WILL BE WHEN THE UPPER LEVEL TROF AXIS WILL DEPART OUR FORECAST AREA. TODAY: LATEST WATER VAPOR LOOP IS SHOWING THE TROF/SHEAR AXIS CONTINUING TO INVADE AREAS MAINLY EAST OF THE KANSAS TURNPIKE WITH A BUILDING RIDGE OVER THE ROCKIES. LATEST PROFILERS ARE SHOWING THE 850MB FLOW START VEER OUT SOME AT HILLSBORO...BUT LAMONT HAS SHOWN THE MOST SIGNIFICANT ADJUSTMENT WITH FLOW NOW OUT OF THE SOUTH. BASED ON THIS PROFILER AND THE LATEST RADAR IMAGERY IT APPEARS LIKE THE PRECIPITATION MAY BE SHIFTING MORE INTO SOUTH CENTRAL KANSAS. THE GFS/NAM/RUC ARE ALL SHOWING THIS SHEAR AXIS SHIFTING WESTWARD TODAY. AS A RESULT...WE HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH ANOTHER ROW OF COUNTIES TO THE WEST TO INCLUDE MARION...SEDGWICK...SEDGWICK...AND SUMNER COUNTIES. LATEST SURFACE ANALYSIS WAS ALSO SHOWING THE SURFACE DEWPOINTS INCREASING ACROSS THESE AREAS WHICH WILL FAVOR HIGHER PRECIPITABLE WATER VALUES. THIS IS DEFINITELY A TROPICAL AIR MASS ESPECIALLY WITH RAINFALL RATES EXCEEDING 2 INCHES AN HOUR IN SOUTHEAST KANSAS. WE COULD SEE A BREAK IN THE ACTION THIS AFTERNOON...BUT IF WE SEE ANY HOLES IN SOUTHEAST KANSAS...THERE COULD BE ANOTHER ROUND OF GULLY WASHERS. TONIGHT: THE MODELS ARE CONTINUING TO SHOW THE SHEAR AXIS PUSHING EVEN FURTHER WEST. THE GFS IS THE MOST AGGRESSIVE WITH THIS...WHILE THE NAM-WRF/UKMET SOLUTIONS KEEP THE SHEAR AXIS A LITTER FURTHER EAST. IN ADDITION...THERE IS GOOD MOISTURE TRANSPORT BETWEEN 305-310K...SOME LOW LEVEL CONVERGENCE AND WEAK 850-700MB FRONTOGENETICAL CONVERGENCE. THE LOW LEVEL CONVERGENCE DOES NOT APPEAR TO BE AS PRONOUNCED AS IT DOES THIS MORNING. AFTER COLLABORATING WITH SURROUNDING OFFICES ALONG WITH SUCH HIGH PRECIPITABLE WATER ENVIRONMENT WE FELT IT PRUDENT TO EXTEND THE FLASH FLOOD WATCH UNTIL 12Z SATURDAY. SATURDAY-SUNDAY: THIS TIMEFRAME IS CERTAINLY DIFFICULT TO ASCERTAIN AT THIS JUNCTURE. THE MODELS ARE SHOWING THE SHEAR AXIS GRADUALLY WEAKENING WITH TIME. THIS WOULD LEAD US TO BELIEVE THAT THE PRECIPITATION SHOULD BECOME MORE SCATTERED. HOWEVER...ANY STORMS THAT DO DEVELOP WILL CERTAINLY CAUSE SOME WATER PROBLEMS...SINCE THE MOISTURE REALLY NEVER LEAVES US. POSITIVE LATENT HEAT FLUX AND CLOUD COVER WILL TEND TO KEEP TEMPERATURES DOWN A FEW DEGREES SO WE TRENDED IN THAT DIRECTION. SUNDAY NIGHT-MONDAY NIGHT: WE WENT AHEAD AND KEPT POPS IN FOR SUNDAY NIGHT SINCE THE MODELS ARE SHOWING A WEAK SHEAR AXIS STILL IN PLACE ACROSS SOUTHERN KANSAS. OTHERWISE...WE DID TEND TO KEEP TEMPERATURES DOWN A FEW DEGREES. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 67 76 68 / 80 60 50 20 HUTCHINSON 76 65 76 68 / 40 40 30 10 NEWTON 74 65 76 67 / 80 60 40 20 ELDORADO 75 66 76 67 / 80 60 50 20 WINFIELD-KWLD 75 68 76 68 / 80 60 50 30 RUSSELL 82 64 82 68 / 10 10 20 10 GREAT BEND 81 64 81 68 / 10 20 20 10 SALINA 78 65 78 68 / 20 20 30 10 MCPHERSON 76 65 76 67 / 40 30 30 10 COFFEYVILLE 76 67 76 68 / 70 60 40 30 CHANUTE 76 66 76 68 / 70 60 40 20 IOLA 76 66 76 68 / 80 60 40 20 PARSONS-KPPF 76 66 76 68 / 70 60 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ052-053- 068>072-083-092>096-098>100. &&
Hazardous weather outlook, Jun 29, 5:34 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 534 AM CDT FRI JUN 29 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 534 AM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF SOUTH CENTRAL AND ALL OF SOUTHEAST KANSAS THROUGH SATURDAY MORNING. SEE THE LATEST WATCH FOR THE LATEST DETAILS. RIVER FLOODING WILL ALSO CONTINUE ALONG THE WALNUT...ARKANSAS ...NEOSHO...FALL AND VERDIGRIS TONIGHT. SEE THE LATEST RIVER FLOOD WARNINGS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL CONTINUE ACROSS SEVERAL RIVERS IN SOUTHEAST KANSAS ON SATURDAY. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON SATURDAY AND SATURDAY NIGHT. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING. A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP ON SUNDAY AND SUNDAY NIGHT. NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME...BUT ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF FLOODING OR RAINFALL AMOUNTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Local storm report, Jun 29, 6:28 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
628 AM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLOOD 1 E TORONTO 37.80N 95.93W
06/29/2007 WOODSON KS LAW ENFORCEMENT
HIGHWAY 105 WATER OVER ROAD.
&&
LFWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:01 PM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 28, 9:19 PM CDT | Flash Flood Warning | ICT | Chautauqua | 12 hr |
| Jun 29, 2:05 AM CDT | Flash Flood Warning | ICT | Montgomery | 8 hr |
| Jun 29, 3:10 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson | 8 hr |
| Jun 29, 6:12 AM CDT | Flash Flood Warning | ICT | Greenwood, Woodson | 6 hr |
| Jun 29, 7:14 AM CDT | Flash Flood Warning | ICT | Elk | 5 hr |
| Jun 29, 11:09 AM CDT | Flash Flood Warning | ICT | Wilson | 4 hr |
| Jun 29, 12:08 PM CDT | Flash Flood Warning | ICT | Elk | 5 hr |
| Jun 29, 12:38 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 5 hr |
| Jun 29, 2:53 PM CDT | Flash Flood Warning | ICT | Wilson | 6 hr |
| Jun 29, 4:15 PM CDT | Flash Flood Warning | ICT | Elk | 7 hr |
| Jun 29, 4:49 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 9 hr |
| Jun 29, 6:10 PM CDT | Flash Flood Warning | ICT | Greenwood | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.